SCIPRESS JJSS
Back

J. Japan Statist. Soc., Vol. 35 (No. 2), pp. 273-286, 2005

An Efficient Class Of Chain Estimators of Population Variance Under Sub-Sampling Scheme

H. S. Jhajj, M. K. Sharma and Lovleen Kumar Grover

Abstract. For estimating the population variance Sy2 of study variable y, a class of chain estimators of Sy2 has been proposed in the presence of two auxiliary variables x and z by using known information on population mean and variance of the second auxiliary variable z. In this proposed class, the second auxiliary variable z is directly highly correlated with the first auxiliary variable x, whereas the variable z is correlated with the variable y due to only the high correlation between the variables y and x. Another generalized class of estimators of Sy2 has also been considered by using the same available information of auxiliary variable z when both the auxiliary variables x and z are directly highly correlated with the study variable y. The asymptotic expressions for the mean square errors and their optimum values have been obtained. A comparison between the two proposed classes of estimators of Sy2 has been made empirically.

Key words and phrases: Auxiliary variable, chain estimator, consistent estimator, double sampling technique, mean square error, optimum estimator, study variable.


[Full text] (PDF 204 KB)